Alert archive / Illinois / River Flood Warnings in 2009
River Flood Warning 42, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at May 15, 2009, 4:00 PM CDT for Cass County, Mason County, Illinois. It took effect at May 16, 2009, 10:29 AM CDT. It was in force for 8 days.
The area
The counties it named.
The facts
- Issued
- May 15, 2009, 4:00 PM CDT (21:00 UTC)
- In effect from
- May 16, 2009, 10:29 AM CDT
- Expired
- May 24, 2009, 9:06 AM CDT
- In force
- 8 days
- Issued by
- NWS Lincoln, IL
- Flood severity
- Minor
Counties Cass County, IL, Mason County, IL
The radar
The Lincoln radar (KILX), 64 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sangamon River near Chandlerville (CDLI2).
- Action stage
- 454 ft
- Minor stage
- 456.6 ft
- Moderate stage
- 459 ft
- Major stage
- 462 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at May 15, 3:03 PM CDT, 57 minutes earlier.
Area forecast discussion, May 15, 3:03 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION...CORRECTED HAZARD SECTION... NATIONAL WEATHER SERVICE LINCOLN IL 303 PM CDT FRI MAY 15 2009 .DISCUSSION... ISSUED 303 PM CDT FRI MAY 15 2009 SHORT TERM...TONIGHT THROUGH MONDAY... MOST OF THE SHORT TERM FOCUS IS PACKED INTO THE FIRST 12 HOURS. SURFACE LOW NEAR KANSAS CITY HAS A WARM FRONT EXTENDING EASTWARD ALONG THE INTERSTATE 72 CORRIDOR THROUGH ILLINOIS. INSTABILITY ON THE 18Z LINCOLN SOUNDING SUPPORTIVE OF HAIL...AND THE LOW LEVEL WIND PROFILE THROUGH THE LOWEST 2-3 KM ARE SUPPORTIVE OF SUPERCELLS. THIS THREAT WILL BE ENHANCED NEAR THE WARM FRONT. IN ADDITION...AIRMASS IS VERY MOIST AND THUNDERSTORMS SHOULD CONTINUE TO BLOSSOM UNTIL THE ASSOCIATED UPPER TROUGH MOVES THROUGH AFTER MIDNIGHT. WITH THE EXCESSIVE RAINFALL THAT HAS ALREADY FALLEN IN THE NORTH...AND THE EXPECTED HEAVY RAINFALL TONIGHT...WILL CONTINUE THE FLASH FLOOD WATCH AND EXTEND IT SOUTHWARD TOWARD INTERSTATE 70 IN SOUTHEASTERN ILLINOIS. EVEN THE AREAS THAT MISSED OUT ON THE RAIN TODAY HAVE NEARLY SATURATED GROUND FROM THE RECENT HEAVY RAINS. IN ADDITION TO THE FLASH FLOOD THREAT...MAJOR FLOODING OF SEVERAL OF THE AREA RIVERS WILL BE LIKELY. WILL CARRY A CHANCE OF PRECIPITATION IN THE SOUTHEAST SATURDAY MORNING...AFTERWHICH DRIER HIGH PRESSURE WILL BRING MAINLY SUNNY/CLEAR SKIES THROUGH THE FIRST PART OF NEXT WEEK. LOWS SATURDAY NIGHT AND SUNDAY NIGHT WILL BE QUITE COOL...IN THE 40-45 RANGE. LONG TERM...TUESDAY THROUGH FRIDAY... FAIRLY QUIET PERIOD EXPECTED NEXT WEEK AT AN UPPER RIDGE MIGRATES FROM THE ROCKIES EASTWARD INTO THE SOUTHERN STATES BY FRIDAY. HOWEVER...A COUPLE OF FEATURES WORTHY OF NOTE. THE DETERMINISTIC MODEL GUIDANCE...ESPECIALLY THE 00Z ECMWF...APPEARS TO BE TOO AMPLIFIED WITH THE FAST UPPER FLOW ACROSS THE NORTHERN CONUS TUE-FRI. A LESS AMPLIFIED SOLUTION WOULD FAVOR A COLD FRONT POSSIBLY FLIRTING WITH NORTHERN IL TUESDAY NIGHT OR WEDNESDAY BEFORE RETREATING BACK NORTH. THE NEXT BETTER SHOT MAY BE BY NEXT FRIDAY... BUT WILL KEEP POPS IN THE SLIGHT CHANCE RANGE FOR NOW. 04 && .AVIATION... ISSUED 1250 PM CDT FRI MAY 15 2009 SHOWERS AND THUNDERSTORMS THAT HAVE BEEN AFFECTING PIA SINCE AROUND SUNRISE THIS MORNING WITH VSBYS AS LOW AS AROUND A MILE WITH HEAVY RAIN WILL EVENTUALLY SPREAD ENE BACK TO BMI BY MID/LATE AFTERNOON. AREAS FURTHER SOUTH ALONG I-72 WITH SEE ISOLATED TO SCATTERED CONVECTION THIS AFTERNOON AND HAVE VCTY TO COVER THAT AT SPI...DEC AND CMI. WAVES OF SHOWERS AND THUNDERSTORMS EXTEND FROM THE IL RIVER VALLEY OF NORTHERN IL WSW ACROSS NORTHERN MO INTO FAR SE NEBRASKA AND FAR NE KANSAS. THIS CONVECTION NEAR 850 MB WARM FRONT AND SHORT WAVE ALONG IA/MO BORDER. CONVECTION NORTH OF SURFACE WARM FRONT EXTENDING FROM JUST SOUTH OF I-72 TO NORTH OF I-70 IN NORTHERN MO TO 1007 MB LOW PRESSURE ALONG THE EASTERN KS/NE BORDER. SURFACE WARM FRONT LIFTS NORTH ACROSS CENTRAL IL DURING THIS AFTERNOON WITH EAST WINDS 10 TO 15 KTS SHIFTING SOUTH WITH PASSAGE OF WARM FRONT. MEANWHILE A COLD FRONT FROM WESTERN MN INTO EASTERN NEBRASKA AND CENTRAL KS TO SPREAD EAST OVER CENTRAL IL OVERNIGHT. COLD FRONT WILL LIKELY BRING A BAND OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS LASTING SEVERAL HOURS TONIGHT AS IT PRESSES SE ACROSS IL OVERNIGHT. SHOWERS/THUNDERSTORMS TO DIMINISH FROM NW TO SE BETWEEN 07Z-11Z. LOW CEILINGS AROUND 1K FT BEHIND COLD FRONT FOR LATER TONIGHT/EARLY SAT MORNING. LOW CLOUDS TO LIFT AND SCATTERED OUT DURING MID/LATE SAT MORNING AS BREEZY NW WINDS FILTER DRIER AIR INTO IL AS CANADIAN HIGH PRESSURES SETTLES INTO THE MIDWEST. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR... ILZ027>031-036-038-040>057-061. &&
Hazardous weather outlook, May 15, 2:30 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT FRI MAY 15 2009 ILZ027>031-036>038-161200- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 230 PM CDT FRI MAY 15 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. SOME OF THE STORMS MAY REACH SEVERE LEVELS INTO THIS EVENING... WITH DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO WILL BE POSSIBLE FROM PEORIA SOUTH. VERY HEAVY RAINFALL IS ALSO EXPECTED THROUGH THIS EVENING AND RAINFALL AMOUNTS MAY REACH BETWEEN 1.5 TO 3 INCHES...WITH LOCAL 3 TO 5 INCH AMOUNTS POSSIBLE. THIS RAIN FALLING ON ALREADY SATURATED SOILS...WILL AGGRAVATE ONGOING FLOODING PROBLEMS ACROSS THE AREA. SHOWERS AND THUNDERSTORMS WILL SHIFT SOUTHEAST OF THE AREA AFTER 3 AM TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MANY AREA RIVERS WILL REMAIN AT OR ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS. IN PARTICULAR...THE ILLINOIS...MACKINAW...AND SPOON RIVERS WILL EXPERIENCE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 AND 10 PM. ILZ040>057-061>063-066>068-071>073-161200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MASON- MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT- SHELBY-VERMILION- 230 PM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE THIS AFTERNOON AND EVENING NORTH OF I-70 AND SOUTH OF I-70 TONIGHT...AS A COLD FRONT PUSHES EAST ACROSS THE AREA. SOME OF THE STORMS MAY REACH SEVERE LEVELS...WITH DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE NORTH OF I-70. LOCALLY HEAVY RAINFALL MAY DEVELOP...AND FALL ON ALREADY SATURATED SOILS. ANY ONGOING FLOODING PROBLEMS ACROSS THE AREA WILL LIKELY BE AGGRAVATED. SHOWERS AND THUNDERSTORMS WILL SHIFT SOUTHEAST OF THE AREA EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MANY AREA RIVERS WILL REMAIN AT OR ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS. IN PARTICULAR...THE ILLINOIS...SANGAMON... LITTLE WABASH...AND EMBARRAS RIVERS WILL EXPERIENCE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 5 PM AND 1 AM. HUETTL
In the hours before
Special weather statement, May 15, 2:38 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
238 PM CDT FRI MAY 15 2009
ILZ036-040-152045-
FULTON-SCHUYLER-
238 PM CDT FRI MAY 15 2009
...SIGNIFICANT WEATHER ALERT FOR SCHUYLER AND WESTERN FULTON COUNTIES
UNTIL 345 PM CDT...
AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GOLDEN...OR 22 MILES WEST OF RUSHVILLE...
MOVING NORTHEAST AT 35 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
PEOPLE IN FULTON AND SCHUYLER COUNTIES...INCLUDING THE CITIES OF
BROOKLYN AND LITTLETON...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4027 9093 4029 9088 4028 9046 4052 9046
4060 9030 4023 9018 4008 9070 4010 9071
4010 9092 4011 9093
TIME...MOT...LOC 1938Z 232DEG 29KT 4012 9096
BARKERLocal storm report, May 15, 3:24 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
324 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN ALTONA 41.12N 90.16W
05/15/2009 M2.09 INCH KNOX IL CO-OP OBSERVER
COOP OBSERVER MEASURED 2.09 INCHES OF RAIN SINCE 5 AM.
&&
KHUETTLLocal storm report, May 15, 3:27 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
327 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HEAVY RAIN GALESBURG 40.95N 90.38W
05/15/2009 M3.10 INCH KNOX IL TRAINED SPOTTER
SPOTTER MEASURED 3.10 INCHES OF RAIN IN GALESBURG SINCE 5
AM.
&&
KHUETTLLocal storm report, May 15, 3:30 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
330 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HEAVY RAIN ABINGDON 40.80N 90.40W
05/15/2009 M5.02 INCH KNOX IL MESONET
WEATHER OBSERVER MEASURED 5.02 INCHES OF RAIN IN ABINGDON
SINCE 5 AM
&&
KHUETTLLocal storm report, May 15, 3:32 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
332 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD ABINGDON 40.80N 90.40W
05/15/2009 KNOX IL MESONET
SIGNIFICANT FLASH FLOODING WITH SEVERAL ROADS IN ABINGDON
CLOSED FROM 1 TO 2 FEET OF WATER ON THEM. MAIN STREET IS
CLOSED DUE TO FLOODING. MEASURED 5.02 INCHES OF RAIN
SINCE 5 AM.
&&
KHUETTLLocal storm report, May 15, 3:46 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
346 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HEAVY RAIN PEORIA 40.74N 89.61W
05/15/2009 M1.57 INCH PEORIA IL NWS EMPLOYEE
NWS EMPLOYEE MEASURED 1.57 INCHES OF RAIN SINCE 6 AM.
&&
KHUETTLThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 9:03 AM CDT | Flash Flood Warning | ILX | Fulton, Knox | 6 hr |
| May 15, 10:28 AM CDT | Flash Flood Warning | ILX | Knox, Peoria, Stark | 5 hr |
| May 15, 10:55 AM CDT | River Flood Warning | ILX | Fulton | 6 days |
| May 15, 10:58 AM CDT | River Flood Warning | ILX | McLean, Tazewell, Woodford | 56 hr |
| May 15, 11:32 AM CDT | Areal Flood Advisory | ILX | Fulton, Marshall, Peoria, Tazewell, Woodford | 6 hr |
| May 15, 2:35 PM CDT | Flash Flood Warning | ILX | Fulton, Knox, Peoria, Stark | 6 hr |
| May 15, 2:38 PM CDT | Special Weather Statement | ILX | Schuyler | 67 min |
| May 15, 3:32 PM CDT | Flash Flood Warning | ILX | Fulton, Schuyler | 6 hr |
| May 15, 3:45 PM CDT | Tornado Warning | ILX | Cass, Morgan, Scott | 45 min |
| May 15, 4:17 PM CDT | Flash Flood Warning | ILX | Marshall, Peoria, Tazewell, Woodford | 6 hr |
| May 15, 4:25 PM CDT | Tornado Warning | ILX | Cass, Morgan | 35 min |
| May 15, 4:47 PM CDT | Areal Flood Advisory | ILX | Mason, Tazewell | 6 hr |
| May 15, 4:49 PM CDT | Tornado Warning | ILX | Cass, Menard, Sangamon | 26 min |
| May 15, 5:14 PM CDT | Tornado Warning | ILX | Logan, Menard, Sangamon | 46 min |
| May 15, 5:25 PM CDT | Areal Flood Advisory | ILX | McLean, Tazewell, Woodford | 6 hr |
| May 15, 5:38 PM CDT | Areal Flood Advisory | ILX | Cass, Mason, Menard | 6 hr |
| May 15, 5:40 PM CDT | Tornado Warning | ILX | Logan, Macon, Sangamon | 50 min |
| May 15, 5:46 PM CDT | Flash Flood Warning | ILX | McLean, Tazewell, Woodford | 5 hr |
| May 15, 5:54 PM CDT | Flash Flood Warning | ILX | Cass, Logan, Mason, Menard, Morgan, Sangamon and 2 more | 6 hr |
| May 15, 5:58 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 47 min |
| May 15, 6:06 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 54 min |
| May 15, 6:11 PM CDT | Tornado Warning | ILX | Macon | 35 min |
| May 15, 6:16 PM CDT | Special Weather Statement | ILX | Mason, Menard | 59 min |
| May 15, 6:26 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard, Sangamon | 30 min |
| May 15, 6:27 PM CDT | Flash Flood Warning | ILX | DeWitt, Macon | 6 hr |
| May 15, 6:38 PM CDT | Tornado Warning | ILX | Champaign, Vermilion | 31 min |
| May 15, 6:42 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Sangamon | 48 min |
| May 15, 6:42 PM CDT | Tornado Warning | ILX | Champaign, Macon, Piatt | 48 min |
Nearby
River Flood Warnings in Illinois, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.